MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LIMITED REUSABLE HUMIDIFICATION CHAMBER; BTT

FISHER & PAYKEL HEALTHCARE LIMITED REUSABLE HUMIDIFICATION CHAMBER; BTT
Model Number MR370
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).We are currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in china reported that a mr370 reusable humidification chamber was found cracked before patient use.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).Method: the complaint mr370 reusable humidification chamber was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the information and photographs provided by the customer and our knowledge of the product.Results: review of the provided photographs revealed that a crack line was propagating upward from bottom of dome.It was declared by the customer that they failed to separate the chamber from the base during cleaning.It was also observed to have crack line localized at the inlet port.The customer further noted that the fault was only encountered to a particular hospital branch where a non-f&p connectors were used which were believed to have larger size.Conclusion: based on the investigation conducted, the reported fault was most likely caused by not separating the chamber dome from the base during cleaning, and the use of non-f&p connectors that were larger in size.All mr370 chambers are visually inspected before leaving the production line and those that fail are rejected.The subject mr370 chamber would have met the required specification at the time of production.Our user instructions that accompany the mr370 reusable humidification chamber state the following: "the following solutions should be avoided as they may cause the chamber to crack: ketones, formaldehyde, chlorinated hydrocarbons, hypochlorite, inorganic acids, aromatic hydrocarbons, phenol (>5%)" "to prevent cracking, ensure that the water inlet port plug, and any other reusable components, are disconnected from the chamber before cleaning.".
 
Event or Problem Description

Brand Name
REUSABLE HUMIDIFICATION CHAMBER
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LIMITED
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LIMITED
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
17400 laguna canyon road
suite 300
irvine, CA 92618
9494534000
MDR Report Key15840932
Report Number9611451-2022-01072
Device Sequence Number12488100
Product Code BTT
UDI-Device Identifier09420012401618
UDI-Public(01)09420012401618(10)2101839625(11)211009
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K934140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMR370
Device Catalogue NumberMR370
Device Lot Number2101839625
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Supplement Date Received by Manufacturer12/07/2022
Initial Report FDA Received Date11/21/2022
Supplement Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-F&P CONNECTORS.
Patient SexUnknown